MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE BONE TRANSPORT SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE BONE TRANSPORT SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number BT13-10B400-7
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for investigation.Root cause is unknown at this time.
 
Event or Problem Description
Information was received that during implantation of the nail, the nail was inserted and taken out when marking the corticotomy location.During reinsertion of the nail it was noticed the nail had disassociated.The nail was able to be retrieved.No patient injury was reported.
 
Additional Manufacturer Narrative
The nail was received for visual and functional testing.Visual inspection revealed that the nail was disassociated from the housing tube.Based on visual inspection the reported failure mode was confirmed.Due to the condition of the nail, x-rays and functional testing were unable to be performed.A device history review (dhr) was performed on lot number 0031928aaa and there were no deviations in the manufacturing process and the finished product met all acceptance criteria prior to shipment.
 
Event or Problem Description
N/a.

Brand Name
PRECICE BONE TRANSPORT SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key10632248
Report Number3006179046-2020-00402
Device Sequence Number1179156
Product Code HSB
UDI-Device Identifier00887517977809
UDI-Public887517977809
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K201567
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBT13-10B400-7
Device Lot Number0031928
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/08/2020
Supplement Date Received by Manufacturer03/29/2021
Initial Report FDA Received Date10/05/2020
Supplement Report FDA Received Date03/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight110